MAUDE Adverse Event Report: AVANOS MEDICAL INC. ENFIT PVC FEEDING TUBE ORANGE 6.5FR 60CM; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)

AVANOS MEDICAL INC. ENFIT PVC FEEDING TUBE ORANGE 6.5FR 60CM; DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Model Number FTM6.5V-NC
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Esophagus (2399)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 17 aug 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different patients.This is the second of two reports.Refer to 3011270181-2020-00112 for the first report.It was reported that there was an incidence of esophageal perforation related to use of the device.The patient was born at (b)(6) gestational age, and weighting (b)(6) grams.A feeding tube was inserted at birth.Esophageal perforation was noted on chest x-ray following placement and during resuscitation.Surgery consult was done, and patient was to be given no food without surgical intervention.Two weeks later, no perforation was seen via esophagram.Another tube was inserted under fluoroscopy and feeding was started.The patient later died at age 3 months from issues unrelated to the esophageal perforation.Additional information has been requested but not yet received.
 
Additional Manufacturer Narrative
The device history record for lot 20170730 was reviewed and the product was produced according to product specifications.All information reasonably known as of (b)(6) 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
ENFIT PVC FEEDING TUBE ORANGE 6.5FR 60CM
Common Device Name
DH NASOGASTRIC (NG) FEEDING TUBES (NEOMED AND NEOCONNECT)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key10436711
Report Number3011270181-2020-00113
Device Sequence Number19827069
Product Code KNT
UDI-Device Identifier00817584011434
UDI-Public00817584011434
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K120182
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/29/2020
Device Model NumberFTM6.5V-NC
Device Catalogue NumberN/A
Device Lot Number20170730
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer09/15/2020
Initial Report FDA Received Date08/21/2020
Supplement Report FDA Received Date09/29/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 DA